Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 353, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 1, 2005, 3:48 PM CDT for Okfuskee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2005, 3:48 PM CDT (20:48 UTC)
- Expired
- Oct 1, 2005, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 84 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 012047 SVRTSA OKC107-012145- /O.NEW.KTSA.SV.W.0353.051001T2048Z-051001T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 348 PM CDT SAT OCT 1 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 445 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BOLEY...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELTY AND OKFUSKEE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3549 9655 3545 9622 3565 9617 3567 9646 $$
1 follow-up statement
000 WWUS54 KTSA 012115 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 415 PM CDT SAT OCT 1 2005 OKC107-012125- /O.CAN.KTSA.SV.W.0353.000000T0000Z-051001T2145Z/ OKFUSKEE OK- 415 PM CDT SAT OCT 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3549 9655 3545 9622 3565 9617 3567 9646 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:31 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 1, 3:31 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT SAT OCT 1 2005 .DISCUSSION... CLOSELY MONITORING SURFACE TROUGH CURRENTLY LOCATED NEAR A PONCA CITY...HITCHCOCK LINE. TOWERING CU FIELD HAS DEVELOPED ALONG BOUNDARY WITH STRONG LOW LEVEL CONVERGENCE CONTINUING ALONG/SOUTH OF FEATURE WITH STRONG/GUSTY SSE WINDS ACROSS CENTRAL OKLAHOMA. IF SURFACE BASED STORMS DEVELOP...SUPERCELL THUNDERSTORMS ARE LIKELY WITH VERY LARGE HAIL THE MAIN THREAT. LOW LCL HEIGHTS...COUPLED WITH HIGH LOW LEVEL HELICITY FIELDS ALSO INDICATE TORNADO THREAT IF STORMS DEVELOPED. REGARDLESS...IT APPEARS THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SE KANSAS THIS EVENING...BACK BUILDING INTO FAR NORTHEAST OKLAHOMA OVERNIGHT...MAINLY NORTH OF INTERSTATE 44. THESE STORMS WOULD LIKELY BECOME ELEVATED WITH LARGE HAIL THE MAIN THREAT. UNSEASONABLY WARM WEATHER TO BEGIN SUNDAY INTO THE EARLY PART OF THE WORK WEEK WITH HIGH TEMPERATURES IN THE LOWER 90S OVER MANY AREAS. NEXT COLD FRONT EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA WED MORNING...BRINGING THE NEXT CHANCE FOR SHOWERS/THUNDERSTORMS. NO MAJOR CHANGES TO THE EXTENDED ATTM. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 89 72 89 / 50 10 10 10 FSM 66 91 67 92 / 10 10 10 10 MLC 69 90 70 91 / 10 10 10 10 BVO 67 89 67 89 / 70 20 10 10 FYV 64 85 65 86 / 20 20 10 10 BYV 64 86 64 87 / 30 20 10 10 MKO 67 89 67 90 / 30 10 10 10 MIO 68 89 68 89 / 70 20 10 10 F10 70 87 70 88 / 30 10 10 10 HHW 68 91 69 92 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 1, 12:50 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT SAT OCT 1 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT SAT OCT 1 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... ONGOING SHOWERS AND THUNDERSTORMS CONTINUE THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY OVER NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A 40 TO 45 KNOT LOW LEVEL JET HAS ALSO SUSTAINED ACTIVITY ASSOCIATED WITH THE COMMA TAIL WHICH WAS OVER EASTERN OKLAHOMA. NO ADDITIONAL DEVELOPMENT HAS BEEN NOTED BEHIND THIS LINE OF STORMS...HOWEVER ADDITIONAL ACTIVITY IN THE VICINITY OF THE UPPER LOW WILL BE POSSIBLE GIVEN THE INSTABILITY AND LAPSE RATES ASSOCIATED WITH THE COLDER TEMPERATURES ALOFT. A FEW STORMS NORTH AND WEST OF INTERSTATE 44 THROUGH THIS AFTERNOON WILL BE CAPABLE OF PRODUCING LARGE HAIL. THE UPPER LEVEL SYSTEM WILL CONTINUE TO LIFT TO THE NORTHEAST FURTHER INTO KANSAS DURING THE AFTERNOON AND EVENING...WITH RAIN CHANCES DECREASING FROM SOUTHWEST TO NORTHEAST DURING THE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY CONTINUE EARLY SUNDAY IN THE FAR NORTHEAST PART OF THE AREA AS THE UPPER SYSTEM LIFTS OUT OF THE REGION. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP BY LATE TUESDAY INTO WEDNESDAY AS ANOTHER STRONG COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Oct 1, 11:17 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT SAT OCT 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM HAIL JENKS 36.02N 95.97W
10/01/2005 1.00 INCH TULSA OK PUBLIC
NEAR 111TH ST S AND ELM.
&&
NMKSpecial weather statement, Oct 1, 11:30 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT SAT OCT 1 2005
OKZ060-061-066-067-011715-
OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER OK-
1130 AM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
ROGERS...TULSA...WAGONER AND OKMULGEE
AT 1130 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF COLLINSVILLE TO BIXBY TO 6 MILES
SOUTHEAST OF OKMULGEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LIBERTY...CATOOSA...
VERDIGRIS...OOLOGAH...TALALA...OKMULGEE ...BALD HILL...HECTORVILLE
...TULSA ...LEONARD...BIXBY...JENKS...OWASSO...COLLINSVILLE...
BROKEN ARROW...STONEBLUFF...COWETA AND ONETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY
RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Oct 1, 12:40 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT SAT OCT 1 2005
OKZ061-011815-
ROGERS OK-
1240 PM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ROGERS
AT 1240 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FOYIL...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD AND
CHELSEA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAIN.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Oct 1, 2:07 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SAT OCT 1 2005
OKZ065-011945-
OKFUSKEE OK-
207 PM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 207 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF BEARDEN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Oct 1, 2:48 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT SAT OCT 1 2005
OKZ065-066-012015-
OKFUSKEE OK-OKMULGEE OK-
248 PM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 248 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF WELEETKA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...
CLEARVIEW...PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Oct 1, 3:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT SAT OCT 1 2005
OKZ065-066-012100-
OKFUSKEE OK-OKMULGEE OK-
311 PM CDT SAT OCT 1 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF WELEETKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...WELEETKA...
CLEARVIEW...PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM AND BALD HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Oct 1, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 27 min |
| Oct 1, 10:58 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.